Ok, been using the bio-estrogen cream for years. Same pharmacy etc. I never really absorbed them well, because my levels are low (15), but I cant seem to tolerate any other form of estrogen. Two months ago, I got a new tube of cream and a few weeks later, felt like it was not even working at all. Sooooo dry, irritable, more migraines, etc. The compounded pharmacist said nothing changed at all in the cream? but, he sent me another tube. I started this tube and within 2 days, my stomach started going crazy? not sure what is going on, but now I have severe, severe, hair loss-alopecia on top as well. I asked my doc and he said the pharmacy may not think anything changed, when actually, whoever their supplier is, may have changed something in the formula. Im getting desperate...anyone else have this happend? Im ready to try another pharmacy. I guess I should find out what the best base is as well. I know I cant tolerate soy???uhmmm
I'm on the creams. I know the bases make a difference - for me anyway. Some I don't absorb at all. Ingredients... I don't know about that. I would think estradiol is estradiol and progesterone is progesterone. Maybe not? I would hope so anyway.
I would start with the base. What are they using now? I don't absorb vanpen but I do absorb versabase. I have moved to a different state and just now switched pharmacies. I was still using my old pharmacy and having them mail my creams to me but they were charging over 12.00 per shipment and they screwed up my cream 3 times!!! So I switched to a local pharmacy. I'm a little nervous about it. They said they use the exact same thing as versabase but it's called something else. So, I'm keeping my fingers crossed.
Thanks so much for the response. Im going to call the pharmacy today and find out what they use...then ,I might try this new pharmacy and go from there. I swear something changed in the forumla? all the problems began when I started my new jar of cream. And, as soon as I use it, it really bothers my stomach and gives me a sinus like headache..wonder if Im allergic or something? So hard to figure this out.
I hope your new creams work good for you...Its very nerve wracking to change something like hormones..yikes.
The best way I found to test proper hormone levels is via saliva, not serum. Serum can show you are low so you can be over medicated. Since hormones are tissue targeted, they don't float freely in the blood and saliva is your best bet for proper levels. It was a huge life changing event for me when I discovered saliva testing!
Are you applying the cream to the inside of your arms? I did that for a number of years and ended up having my vaginal wall close to collapse and the extra estrogen caused my hair to fall out as well as swelled my breast tissue two bra sizes. Once I switched over to vaginal inserts and the hormones were targeting the correct tissues directly (and not traveling through my system to get there), I was able to lower my doses considerably.
I had the saliva done a a few years back, and they were high, but all my symptoms we pointing to low.....very confusing.
Guess it can go either way? Ive tried applying the cream everywhere..inner thighs, lower back, neck.....didnt seem to make a difference in the way I felt. Seems everytime I put it on, I get side effects too..about 15 mintues afterwards..Time to see another new hormone doc.
Sailingsister..do you remember what your serum levels were at the time? just curious?
When I dose according to saliva, I have a much better result. It's hard to compare apples to oranges with the ranges being so different, but have really discovered over the years that less is more. The biggest piece of advice I can ever give to those considering hysto/ooph is to make sure you get your hormone levels (non menstrual) BEFORE you have the surgery. It will give you the necessary foundation to supplementation in the future. I wasn't able to do that and have been shooting darts at a board for 13 years.
Progesterone seemed low at the time of this above mentioned test, but when I even slightly increased the dosage I got very sleepy. I had to cut back on the estrogen from the 1.8 pg/ml because my breasts were sensitive & still larger than they should be.
One thing I found out today is that since I eat a high protein diet, it puts me in a category of needing lower dosages of hormones due to the fact that protein diets can increase the natural production of growth hormone and even my low dose of hormones I'm taking right now could trigger the storage of fat (hence my lack of weight loss). It's an interesting theory & will be investigating further.
I swear by using vaginal inserts vs. any cream. Any time you have to filter a medication (either through skin or the stomach), you lose efficacy. The vaginal insert gives the dose directly to the tissues it effects without a detour and might even allow the dose to be lowered. Does that make sense? Your body may be altering the dose because it has to go through so many "filters" to get where it's supposed to be. A vaginal insert will be a straight shot. Testosterone has such a high uptake that just applying it to the inside of the thighs keeps it at the perfect level but should never be applied elsewhere since growing extra hair (except on the head as it can cause baldness if used that way) seems to follow suit.
Thanks so much for all the info...wow. Im def going to look into this.
What kind of vaginal estrogen do you use then? I remember using vagifem and had reactions to it. I had extreme leg pain and stomach issues. I Just now put a dose of my bio estrogen cream on and my nose starts running, stomach bloats up, feel extremely cold all over and itchy..very strange. Think Im allergic?
I may just contact the doc I saw before that did the saliva testing. Wish insurance would cover her. She cost 200.00 a visit? yikes..
I just called my current pharmacist..he said they use just a cetaphil cream base with me in the estrogen cream. Wondering if this versabase might be a better choice? Going to talk with a another pharmacist that does the compounds by me. Maybe worth a try?
My documents don't specify which base they use, only say estriol E3 & estradiol E2. I do have the NDC #'s if that helps. My total cost for compounding each year which includes T3/T4, estrogen, progesterone & testosterone runs about $900. $75 per month if separated out. My insurance doesn't cover compounded medications either because the pharmaceutical companies don't like them and are trying to get them out of business. I am willing to personally pay the $75 per month because I absolutely cannot use standard meds when it comes to my hormones. Compounded hormones have literally saved my life and they are worth the sacrifice each month. So I figure I can scrape the $75 together (hamburger vs. steak, give up an expensive cell phone, combine trips in order to save gas, no Starbucks, etc.).
If anyone is a testament to using compounded hormones, it certainly is me!
The inserts I use are not cream at all. My compounding pharmacist creates little discs for me that are solid and I just use a finger to insert. I have to cut mine in half in order to control my dose but use a little razor blade to do that. I'd be a mess if I didn't have my pharmacist!
If you want to chat with my pharmacy, I'd be happy to message you their info.